The Journal of Geometric Analysis

, Volume 11, Issue 4, pp 649–667

Flat manifolds isospectral on p-forms

  • R. J. Miatello
  • J. P. Rossetti
Article
  • 35 Downloads

Abstract

We study isospectrality on p-forms of compact flat manifolds by using the equivariant spectrum of the Hodge-Laplacian on the torus. We give an explicit formula for the multiplicity of eigenvalues and a criterion for isospectrality. We construct a variety of new isospectral pairs, some of which are the first such examples in the context of compact Riemannian manifolds. For instance, we give pairs of flat manifolds of dimension n=2p, p≥2, not homeomorphic to each other, which are isospectral on p-forms but not on q-forms for q∈p, 0≤q≤n. Also, we give manifolds isospectral on p-forms if and only if p is odd, one of them orientable and the other not, and a pair of 0-isospectral flat manifolds, one of them Kähler, and the other not admitting any Kähler structure. We also construct pairs, M, M′ of dimension n≥6, which are isospectral on functions and such that βp(M)<βp(M’), for 0<p<n and pairs isospectral on p-forms for every p odd, and having different holonomy groups, ℤ4 and ℤ22, respectively.

Math Subject Classifications

primary 58J53 secondary: 20H15 

Key Words and Phrases

isospectral Bieberbach group p-spectrum 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Berger, M., Gauduchon, P., and Mazet, E.Le Spectre d'une Variété Riemannienne, LNM 194, Springer-Verlag, New York, 1971.MATHGoogle Scholar
  2. [2]
    Brown, H., Bülow, R., Neubüser, J., Wondratschok, H., and Zassenhaus, H.Crystallographic Groups of Four-Dimensional Space, John Wiley & Sons, New York, 1978.MATHGoogle Scholar
  3. [3]
    Charlap, L.Bieberbach Groups and Flat Manifolds, Springer-Verlag, 1988.Google Scholar
  4. [4]
    Chihara, L. and Stanton, D. Zeros of generalized Krawtchouk polynomials,J. Approx. Theory,60, 53–57, (1990).CrossRefMathSciNetGoogle Scholar
  5. [5]
    Conway, J.H. and Sloane, N.J.A. Four-dimensional lattices with the same theta series,Intl. Math. Res. Notes,24, 93–96, (1992).CrossRefMathSciNetGoogle Scholar
  6. [6]
    Deturck, D. and Gordon, C. Isospectral deformations I: Riemannian structures on two-step nilspaces,Comm. Pure App. Math.,40, 367–387, (1987).MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    Dotti, I. and Miatello, R. Isospectral compact flat manifolds,Duke Math. J.,68, 489–498, (1992).MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Gilkey, P. On spherical space forms with metacyclic fundamental group which are isospectral but not equivarianly cobordant,Compositio Mathematica,56, 171–200, (1985).MATHMathSciNetGoogle Scholar
  9. [9]
    Gordon, C. Riemannian manifolds isospectral on functions but not on 1-forms,J. Diff. Geom.,24, 79–96, (1986).MATHGoogle Scholar
  10. [10]
    Gornet, R. Continuous families of Riemannian manifolds, isospectral on functions but not on 1-forms,J. Geom. Anal.,10(2), 281–298, (2000).MATHMathSciNetGoogle Scholar
  11. [11]
    Hiller, H. Cohomology of Bieberbach groups,Mathematika,32, 55–59, (1985).MATHMathSciNetCrossRefGoogle Scholar
  12. [12]
    Ikeda, A. Riemannian manifoldsp-isospectral but not (p+1)-isospectral,Perspectives in Math.,8, 159–184, (1988).Google Scholar
  13. [13]
    Krasikov, I. and Litsyn, S. On integral zeros of Krawtchouk polynomials,J. Combin. Theory A,74, 71–99, (1996).MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    Miatello, R. and Rossetti, J.P.. Isospectral Hantzsche-Wendt manifolds,J. für die Reine Angewandte Mathematik, J. Reine Angew. Math.,515, 1–23, (1999).MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    Mitello, R. and Rossetti, J.P. Hantzsche-Wendt manifolds of dimension 7,Diff. Geom. Appl., Proceedings of the 7th International Conference, Masaryk Univ., Brno, 379–391, (1999).Google Scholar
  16. [16]
    Miatello, R. and Rossetti, J.P. Comparison of twistedp-form spectra for flat manifolds with diagonal holomony,Ann. Global Anal. Geom., to appear.Google Scholar
  17. [17]
    Pesce, H. Une reciproque generique du theorème of Sunada,Compos. Math.,109, 357–365, (1997).MATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    Rossetti, J.P. and Tirao, P. Compact flat manifolds with holonomy group ℤ2⊕ℤ2.Rendiconti del Sem. Matem. de Padova,101, 99–136, (1999).MATHMathSciNetGoogle Scholar
  19. [19]
    Schueth, D. Continuous families of isospectral metrics on simply connected manifolds,Ann. of Math.,149, 287–308, (1999).MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    Sunada, T. Riemannian coverings and isospectral manifolds,Ann. of Math.,121, 169–186, (1985).CrossRefMathSciNetGoogle Scholar
  21. [21]
    Vigneras, M.F. Varietés Riemanniennes isospectrales et non isométriques,Ann. of Math.,112, 21–32, (1980).CrossRefMathSciNetGoogle Scholar
  22. [22]
    Wallach, N.R.Harmonic Analysis on Homogeneous Spaces. Marcel-Dekker, New York, 1973.MATHGoogle Scholar
  23. [23]
    Wells, R.Differential Analysis on Complex Manifolds, Springer-Verlag, GTM 65, Berlin-New York, 1967.Google Scholar
  24. [24]
    Wolf, J.Spaces of Constant Curvature, McGraw-Hill, New York, 1967.MATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2001

Authors and Affiliations

  • R. J. Miatello
    • 1
  • J. P. Rossetti
    • 1
  1. 1.Fa.M.A.F.Universidad Nacional de CórdobaCórdobaArgentina

Personalised recommendations